Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Locally $ B\sp{\ast} $-equivalent algebras. II


Author: Bruce A. Barnes
Journal: Trans. Amer. Math. Soc. 176 (1973), 297-303
MSC: Primary 46K05
DOI: https://doi.org/10.1090/S0002-9947-1973-0320762-X
MathSciNet review: 0320762
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be a locally $ {B^\ast}$-equivalent Banach $ ^\ast$-algebra. Then A possesses a unique norm $ \vert \cdot \vert$ with the property that $ \vert{a^\ast}a\vert = \vert a{\vert^2}$ for all $ a \in A$. Let B be the $ {B^\ast}$-algebra which is the completion of A in the norm $ \vert \cdot \vert$. In this paper it is shown that there exists a closed $ {B^\ast}$-equivalent $ ^\ast$-ideal of A which contains the maximal GCR ideal of B. In particular, when B is a GCR algebra, then $ A = B$.


References [Enhancements On Off] (What's this?)

  • [1] B. A. Barnes, A generalized Fredholm theory for certain maps in the regular representations of an algebra, Canad. J. Math. 20 (1968), 495-504. MR 38 #534. MR 0232208 (38:534)
  • [2] -, Locally $ {B^\ast}$-equivalent algebras, Trans. Amer. Math. Soc. 167 (1972), 435-442. MR 0296704 (45:5763)
  • [3] H. Behncke, A note on the Gel'fand-Naĭmark conjecture, Comm. Pure Appl. Math. 23 (1970), 189-200. MR 41 #2404. MR 0257755 (41:2404)
  • [4] J. Dixmier, Les $ {C^\ast}$-algèbres et leurs représentations, Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1964. MR 30 #1404. MR 0171173 (30:1404)
  • [5] I. Kaplansky, The structure of certain operator algebras, Trans. Amer. Math. Soc. 70 (1951), 219-255. MR 13, 48. MR 0042066 (13:48a)
  • [6] C. E. Rickart, General theory of Banach algebras, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #5903. MR 0115101 (22:5903)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46K05

Retrieve articles in all journals with MSC: 46K05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0320762-X
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society